MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-52K-1
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by olympus.The evaluation found discolorations on the device which were removed by brush cleaning.From this, it was determined that the discolorations were not rust, but the adhesion of foreign materials.Additional evaluation findings are as follows: when the slider was operated, the grasping jaws could be opened and closed, but there was a sense of resistance.After the cups opened facing the front, pressing the slider further caused the cups to swing and face sideways.When force was applied to the cup, the swing was smooth and there were no abnormalities.There were dark brown discolorations in the arm of the caps (a part of the linkage mechanism at the distal end); parts were not missing.After applying lubricant to the tip of the insertion part, the opening and closing of the cup became smoother.There was no abnormality in the insertion portion.The investigation is ongoing and the definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
A user facility reported to olympus that during a procedure, the olympus, model fb-52k-1, biopsy forceps opened cup was bent and signs of rust were noted.In addition, it was reported that opening/closing the cup was "heavy." the intended procedure was completed.There was no patient impact, associated with the problem, reported to olympus.The device was returned to olympus.Upon inspection and testing of the returned device, evidence of foreign material was found.This report is submitted due to the finding of the presence of foreign material adhered to the device, identified during the manufacturer's evaluation of the device.
 
Additional Manufacturer Narrative
This supplemental report is submitted to provide additional event related information.
 
Event or Problem Description
The user facility reported problems that the biopsy forceps opened cup was bent, signs of rust were noted and opening/closing the cup was "heavy" were found on pre-use inspection of the device.The device was not used for the intended procedure; the intended procedure was completed using another similar device.There have been no reports of patient infection or injury received by olympus, associated with use of the device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see the updates in sections h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that the adhesion of foreign matter is due to insufficient cleaning, or that it has not been sufficiently cleaned due to the passage of time after use.The following information is stated in the instructions for use (ifu): ¿reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups.When inserting the instrument into the endoscope, hold it close to the biopsy valve or t-plug and keep it as straight as possible relative to the biopsy valve or t-plug.Otherwise, the insertion portion could be damaged.¿ olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15813006
Report Number9614641-2022-00633
Device Sequence Number7015185
Product Code EOQ
UDI-Device Identifier04953170030543
UDI-Public04953170030543
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-52K-1
Device Lot NumberK1X07-3351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer11/21/2022
12/07/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date11/28/2022
12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown